| Model Number |
CNW0T6 |
| Medical Device Problem Code |
Failure to Eject (4010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/04/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A physician reported that during a cataract extraction with intraocular lens (iol) implant procedure, when the lens inserted into the cartridge and inserted with the injector, the plunger was advanced forward with the filled iol as usual, but suddenly the iol was shot off from the cartridge and was inserted into the eye, the surgeon tried to insert iol with slowly rotating the plunger, but iol was inserted before the last push.Since it did not enter in the bag with one action, it was repositioned with a hook.The surgery was completed without the product replacement.Lens was still implanted into the patient's eye.No further information available.Additional information received stated that patient condition after surgery is good.
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.(b)(4).
Additional Manufacturer Narrative
Only video was received.The complainant states the use of "opelead" as ovd, which is not qualified to be used with the associated iol model.Video review: video showing lens implantation was received for evaluation.The preparation of the lens for implantation is not visible on the provided video.A cartridge comes in the video with the lens advanced at the depth guard.No identification can be made on the type of injector, the model of the cartridge and ovd used.The nozzle tip is inserted in the incision.The iol is rapidly advanced.The lens is observed to separate from the plunger as it exits the tip of the nozzle and starts to unfold.The iol is implanted.No damage is observed to the iol on the provided video.The reported repositioning of the iol is not observed on the video.Based on our observation of the attached video, the lens is observed to separate from the plunger when exiting the tip of the nozzle.The iol is successfully implanted.No damage is observed to the iol on the provided video.The reported repositioning of the iol is not observed on the video.The video was shared with r&d department.The observed lens separation from the plunger is an infrequent event that could potentially occur if the lens is advanced fast.Slowing down the plunger rate can optimize the level of control of the lens delivery.The temperature of the lens and the temperature of the eye may also have an impact on the observed event.This might be due to the lens being warmer and/or the eye being warmer than usual.A warmer lens will unfold faster than a cooler lens.The manufacturer internal reference number is: (b)(4).